Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: S. Fujishige
Title: Submodular functions and optimization theory
Additional book information: Annals of Discrete Mathematics, no. 47, North Holland, Amsterdam, 270 pp., 1991, US$97.25. ISBN 0-444-88556-0.

References [Enhancements On Off] (What's this?)

  • [O] Bondareva (1962), The core of an N-person game, Vestnik Leningrad Univ. 17, 141-142. MR 0149966 (26:7450)
  • [I] Curiel, G. Pederzoli, and S. Tijs (1989), Sequencing games, European J. Operational Res. 40, 344-351. MR 1004986 (90g:90206)
  • [J] Edmonds (1970), Submodular functions, matroids, and certain polyhedra, Proceedings of the Calgary International Conference on Combinatorial Structures and Their Applications (R. Guy, H. Hanani, N. Sauer, and J. Schönheim, eds.), Gordon and Breach, New York. MR 0270945 (42:5828)
  • [J] Edmonds and R. Giles (1977), A min-max relation for submodular functions on graphs, Ann. of Discrete Math. vol. 1, North-Holland, Amsterdam, 185-204. MR 0460169 (57:165)
  • [A] Federgruen and H. Groenevelt (1988), Characterization and optimization of achievable performance in general queueing systems, Operations Res. 36, 733-741. MR 967307 (90b:60124)
  • [A] Frank (1982), An algorithm for submodular functions on graphs, (A. Bachem, M. Grötschel, and B. Korte, eds.), Ann. of Discrete Math., vol. 16, North-Holland, Amsterdam, pp. 189-212. MR 686302 (84k:90089)
  • [D] Granot and M. Hojati (1990), On cost allocation in communication networks, Networks 20, 209-229. MR 1038723 (90m:90117)
  • [D] Granot and G. Huberman (1981), Minimum cost spanning tree games, Math. Programming 21, 1-18. MR 618611 (83e:90176)
  • 1. -(1982), The relationship between convex games and minimal cost spanning tree games: a case for permutationally convex games, SIAM J. Algebra Discrete Math. 3, 288-292. MR 666853 (83i:90171)
  • [H] Groenevelt (1985), Two algorithms for maximizing a separable concave function over a polymatroid feasible region, working paper, The Graduate School of Management, Univ. of Rochester.
  • [T] Ichiishi (1981), Supermodularity: applications to convex games and to the greedy algorithm for LP, J. Economic Theory 25, 283-286. MR 640200 (83b:90190)
  • 2. -(1990), Comparative cooperative game theory, Internat. J. Game Theory 19, 139-152. MR 1066786 (91m:90210)
  • [L] Qi (1988), Odd submodular functions, Dilworth functions and discrete convex functions, Math. Oper. Res. 13, 435-446. MR 961803 (89i:90046)
  • [R] T. Rockafellar (1970), Convex analysis, Princeton Univ. Press, Princeton, NJ. MR 0274683 (43:445)
  • [D] Schmeidler (1972), Cores of exact games, J. Math. Anal. Appl. 40, 214-225. MR 0381720 (52:2609)
  • [L] S. Shapley (1967), On balanced sets and cores, Naval Res. Logistics Quart. 14, 453-460.
  • [W] W. Sharkey (1982), Cooperative games with large cores, Internat. J. Game Theory 11, 175-182. MR 692998 (84k:90112)
  • [R] Weber (1988), Probabilistic values for games, The Shapley Value (A. Roth, ed.), Cambridge Univ. Press, Cambridge. MR 989825 (90g:90208)

Review Information:

Reviewer: Richard P. McLean and William W. Sharkey
Journal: Bull. Amer. Math. Soc. 29 (1993), 98-104
American Mathematical Society